Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Magica

Regimen Can Turn Your Skin Dark/orange?

Recommended Posts

I'm seeing a few people saying that they used the regimen and something about it made their face tanner/orangey/etc. Some think it's the BP, some think it's the moisturizer, some don't know. Does anyone know what actually causes that to happen? I'm a little anxious thinking that may happen to me. Is there a way to prevent it? I've been on the regimen for a little over a week and I am seeing that my face is darker than the rest of my skin, I can't tell if it's red or tan. I know redness is to be expected but I don't want my skin to change to a darker tone or be orangey.

Link to comment
Share on other sites

I'm seeing a few people saying that they used the regimen and something about it made their face tanner/orangey/etc. Some think it's the BP, some think it's the moisturizer, some don't know. Does anyone know what actually causes that to happen? I'm a little anxious thinking that may happen to me. Is there a way to prevent it? I've been on the regimen for a little over a week and I am seeing that my face is darker than the rest of my skin, I can't tell if it's red or tan. I know redness is to be expected but I don't want my skin to change to a darker tone or be orangey.

Documented side effect of benzoyl peroxide is hyperpigmentation or loss of pigmentation. Depending on your skin type and your use, it can make your skin darker or lighter. Benzoyl peroxide is also a free radical producer, which could possibly cause problems in the long run. Technically free radicals lead to aging and pigmentation changes in the skin.

Benzoyl peroxide was never really meant to be a 24/7 treatment. When I was prescribed BP by my derm many years ago, he told me if I didn't see dramatic improvements in a month or two I should move onto something else. He said it was more effective for mild, sporadic acne and not chronic acne and it wasn't safe to use long-term. YMMV.

Link to comment
Share on other sites

Hello,

I used the regimen for almost three years; I applied it faithfully every day, twice a day. It worked wonders at first, but towards the end the the third year, I started breaking out again, my skin was very dry and dull, and I also started to notice dark shadowy patches on my face (particularly around my chin area). Eventually I quit the regimen and begin treating my acne holistically with good results. After I quit, the darker areas went away and my skin tone went back to normal. Good luck with however you choose to treat your acne!

Link to comment
Share on other sites

Unfortunatly this happens to most people using BP, well, the people I know of, it also happens to me

I find that making sure your skin isnt irritated works best, and i dont mean by picking, i mean using the right amount of BP, i'll explain:

I have been using BP for 1 year!

sometimes, when I apply, if I use too much, or maybe apply BP then use too much AHA, or just do something tdifferent that usual, my skin will burn, and hurt, most people think this is the BP working and doing it's job but when you have been on the regimen for a year, that shouldnt happen!

The next day my skin will by dry, flakey, and worst of all, will have a tan colour to it, let alone redness compared to the skin I didn't apply BP too.

When I apply BP and AHA correctly, in the right proportions, I don't feel it, it's like nothing is on my skin, well, sort of.

Anyway, my skin still benefits from the BP but when I wake up my skin is fresh and clear.

If I ever do BP wrong, ill leave it on, its more irritation to wash it off, but the next day I'll use moustorizer and no BP, to let my skin cool off.

Even so, still with BP you will always have a slight amount of discolouration, or you might be lucky! I use a sunbed once a week to even my skin tone which helpa take away redness, hope this helps!

-kyle

Link to comment
Share on other sites

I started seeing that happen so I apply a very thin layer of honey to my face after washing my face but before applying the bp and lotion and the darkness has gone away. Also using a scrub (St. Ive's apricot scrub) helps wash away the dead skin that can be contributing to the darkness. It has worked really well for me so far!

Link to comment
Share on other sites

I started seeing that happen so I apply a very thin layer of honey to my face after washing my face but before applying the bp and lotion and the darkness has gone away. Also using a scrub (St. Ive's apricot scrub) helps wash away the dead skin that can be contributing to the darkness. It has worked really well for me so far!

Honey before BP? I'm shocked that you do that! I would think the honey would completely ruin the effectiveness of the BP imo

Link to comment
Share on other sites

BP f'ed my skin up for sure. It's really just a temporary solution to acne.

Edited by Jug
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×